×

zbMATH — the first resource for mathematics

The construction of cofree coalgebras. (English) Zbl 0810.16038
The definition of the cofree coalgebra is completely dual to that of the free algebra. The author offers two simple constructions of the cofree coalgebra generated by a module over a commutative ring. The first construction uses the recursive function approach while the second one looks more like the dual of a tensor algebra. Different types of free coalgebras (coassociative, cocommutative or Lie coalgebra) are obtained as subcoalgebras of the most general cofree nonassociative coalgebra.
The cohomology of coalgebras is defined using a simplicial complex generated by repeated applications of the functor \(S\) of the cofree coalgebra. The bialgebra cohomology groups are defined via a double complex which uses both the free algebra and the cofree coalgebra functors \(T\) and \(S\). This construction works in the more general context of formal bialgebras over a triple \(T\) and a cotriple \(S\) connected by a distributive law \(\lambda\). [See also T. F. Fox and M. Markl, Distributive laws and the cohomology. In preparation (1994).] The usual coalgebra can be considered as a bialgebra over the category of sets equipped with the data \((T, S, \lambda)\) of such a type. This gives a certain cohomology theory for coalgebras.
Reviewer: Yu.Bespalov (Kiev)

MSC:
16W30 Hopf algebras (associative rings and algebras) (MSC2000)
17A50 Free nonassociative algebras
16E40 (Co)homology of rings and associative algebras (e.g., Hochschild, cyclic, dihedral, etc.)
18C15 Monads (= standard construction, triple or triad), algebras for monads, homology and derived functors for monads
17B56 Cohomology of Lie (super)algebras
16E10 Homological dimension in associative algebras
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Barr, M., Coalgebras over a commutative ring, J. algebra, 32, 600-610, (1974) · Zbl 0305.18006
[2] M. Barr, Terminal coalgebras in well-founded set theory, Theoret. Comput. Sci., to appear. · Zbl 0779.18004
[3] Beck, J., Distributive laws, (), 119-140
[4] Block, R., Commutative Hopf algebras, Lie coalgebras, and divided powers, J. algebra, 96, 275-317, (1985) · Zbl 0593.17008
[5] Block, R.; Leroux, P., Generalized dual coalgebras of algebras, with applications to cofree coalgebras, J. pure appl. algebra, 36, 15-25, (1985) · Zbl 0556.16005
[6] Fox, T., Algebraic deformations and bicohomology, Canad. math. bull., 32, 182-189, (1989) · Zbl 0646.18003
[7] Gerstenhaber, M.; Schack, S., Bialgebra cohomology, deformations, and quantum groups, Proc. nat. acad. sci. U.S.A., 87, 478-481, (1990) · Zbl 0695.16005
[8] Graves, W., Cohomology of incidence coalgebras, Discrete math., 10, 75-92, (1974) · Zbl 0358.18018
[9] Griffing, G., The cofree nonassociative coalgebra, Comm. algebra, 16, 2387-2414, (1988) · Zbl 0653.17002
[10] Grunenfelder, L.; ParĂ©, R., Families parametrized by coalgebras, J. algebra, 107, 316-375, (1987) · Zbl 0615.18007
[11] Joni, S.; Rota, G.-C., Coalgebras and bialgebras in combinatorics, Stud. appl. math., 61, 93-139, (1979) · Zbl 0471.05020
[12] Newman, K.; Radford, D., The cofree irreducible Hopf algebra on an algebra, Amer. J. math., 101, 1025-1045, (1979) · Zbl 0422.16003
[13] Peterson, B.; Taft, E., The Hopf algebra of linearly recursive sequences, Aequationes math., 20, 1-17, (1980) · Zbl 0434.16008
[14] Sweedler, M., Hopf algebras, (1969), Benjamin New York · Zbl 0194.32901
[15] VanOsdol, D., Coalgebras, sheaves, and cohomology, Proc. amer. math. soc., 33, 257-263, (1972) · Zbl 0242.18009
[16] VanOsdol, D., Bicohomology theory, Trans. amer. math. soc., 183, 449-476, (1973) · Zbl 0277.18005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.